Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 72, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 21, 2000, 7:02 PM EDT for Orange County, Putnam County, New York. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2000, 7:02 PM EDT (23:02 UTC)
- Expired
- Jul 21, 2000, 7:30 PM EDT
- In force
- 28 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Orange County, NY, Putnam County, NY
The radar
The Brookhaven radar (KOKX), 115 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
058
WUUS51 KOKX 212303
SVRNYC
NYC071-079-212330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
702 PM EDT FRI JUL 21 2000
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
IN SOUTHEASTERN NEW YORK STATE...
SOUTHEASTERN ORANGE...
PUTNAM...
* UNTIL 730 PM EDT...
* AT 702 PM A SEVERE THUNDERSTORM WAS LOCATED 3 MILES EAST OF
HARRIMAN IN SOUTHEASTERN ORANGE COUNTY...MOVING EAST AT 30 MPH.
* BASED ON THIS MOVEMENT...THE SEVERE THUNDERSTORM SHOULD BE IN
THE VICINITY OF...
COLD SPRING AROUND 710 PM...
FAHNESTOCK STATE PARK AROUND 720 PM...
CARMEL...LAKE CARMEL...MAHOPAC AROUND 725 PM...
BREWSTER AROUND 730 PM...
REMEMBER A SEVERE THUNDERSTORM CAN PRODUCE DAMAGING WINDS IN EXCESS
OF 58 MPH...LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:45 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jul 21, 2:45 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 245 PM EDT FRI JUL 21 2000 SHORT TERM DISC: DEEP LVL MOISTURE HAS BEEN SLOW TO ADVECT EWD. AT 1815Z...THE LEADING EDGE OF BKN CLDS EXTDED FM NEAR KRDG/PA NNEWD NEAR KMGJ/NY (ORANGE COUNTY) THEN ACRS NWRN LITCHFIELD COUNTY/CT. LINES OF BKN TSTMS HAVE DVLPD WITH DAYTIME HEATING ACRS CNTRL NY STATE. OTHER SCT TSTMS ARE DVLPNG OVR ERN PA. I MAY INCLUDE A CHC OF AN EVE TSTM FOR ORANGE AND WRN PASSAIC COUNTIES. LONG TERM DISC: I/M NOT IMPRESSED WITH THE DYNAMICS ASSOCIATED WITH A SERIES OF WK SHORT WVS APPROACHING THE REGION. AT THE SFC...THERE ARE SIG DIFFERENCES AMONG THE MDLS IN TIMING THE MVMNT OF THE COLD FNT ACRS THE AREA. THE NGM SHOWS CFP OVR NYC FM 18Z TO 00Z SAT AFTN. AT THE OTHER END OF THE SPECTRUM...THE ETA AND 12Z MESO-ETA SHOWED CFP ABOUT 12 HRS LATER...06Z TO 12Z LATER SAT NGT. I/LL GO WITH THE AVN MDL...A COMPROMISE BETWEEN THE NGM AND ETA SOLNS. BECAUSE THE DYNAMICS ARE WEAK...I/M NOT ANTICIPATING MORE THAN SCT SHWRS...WITH PERHAPS A RUMBLE OF THUNDER. ATTM...SUNDAY LOOKS LIKE A WINNER. HOWEVER...WE WILL NEED TO MONITOR THE DVLPMNT OF THE WK OFFSHORE LOW FOR SUN. .OKX...NONE. GC
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.